On optimal solution error in variational data assimilation: theoretical aspects

I. Gejadze, V. Shutyaev, F.X. Le Dimet

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

The problem of variational data assimilation for a nonlinear evolution model is considered to identify the initial condition. An equation for the error of the optimal solution through the statistical errors of input data is derived, based on the Hessian of the misfit functional and second-order adjoint techniques. The covariance operator of the optimal solution error is expressed through the covariance operators of input errors. Numerical algorithms are developed for constructing the covariance operator of the optimal solution error using the covariance operators of input errors.
Original languageEnglish
Pages (from-to)139-152
Number of pages13
JournalRussian Journal of Numerical Analysis and Mathematical Modelling
Volume21
Issue number2
DOIs
Publication statusPublished - 2006

Keywords

  • nonlinear evolution models
  • statistics
  • numerical algorithms
  • input errors
  • variational data assimilation

Fingerprint Dive into the research topics of 'On optimal solution error in variational data assimilation: theoretical aspects'. Together they form a unique fingerprint.

  • Cite this